Asymptotic behavior of sample mean direction for spheres

Harrie Hendriks, Zinoviy Landsman, Frits Ruymgaart

Research output: Contribution to journalArticlepeer-review


In this note we consider some asymptotic properties of empirical mean direction on spheres. We do not require any symmetry for the underlying density. Thus our results provide the framework for an asymptotic inference regarding mean direction under very weak model assumptions. Mean direction is a specialization of the more general concept of mean location applicable to arbitrary (compact) submanifolds of Euclidean space, to which the methods of this paper could be applied.

Original languageEnglish
Pages (from-to)141-152
Number of pages12
JournalJournal of Multivariate Analysis
Issue number2
StatePublished - Nov 1996


  • Asymptotic behavior
  • Mean direction
  • Mean location
  • Sample
  • Sample mean location
  • Sphere

ASJC Scopus subject areas

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Asymptotic behavior of sample mean direction for spheres'. Together they form a unique fingerprint.

Cite this